Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 15, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 20, 2012, 3:53 PM CST. It took effect at Feb 20, 2012, 9:00 PM CST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2012, 3:53 PM CST (21:53 UTC)
- In effect from
- Feb 20, 2012, 9:00 PM CST
- Expired
- Feb 22, 2012, 2:45 PM CST
- In force
- 42 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
138 WHUS73 KGRB 202153 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 353 PM CST MON FEB 20 2012 ...GUSTY WINDS AND BUILDING WAVES EXPECTED THROUGH THIS EVENING... .AN LOW PRESSURE SYSTEM IN EASTERN NEBRASKA IS EXPECTED MOVE INTO THE GREAT PLAINS THIS EVENING...CAUSING WINDS TO INCREASE ACROSS THE AREA. GUSTY SOUTHEAST WINDS WILL CAUSE BUILDING WAVES THROUGH THE NIGHT. STRONG SOUTH WINDS AND HIGH WAVES WILL CONTINUE TUESDAY MORNING. WINDS WILL SUBSIDE FOR A BRIEF PERIOD TUESDAY AFTERNOON...HOWEVER WAVES ARE STILL EXPECTED TO BE HAZARDOUS DURING THIS TIME. WEST WINDS WILL INCREASE AGAIN WEDNESDAY NIGHT BEHIND THE SYSTEM AND CONTINUE THROUGH LATE WEDNESDAY MORNING. LMZ541>543-210600- /O.NEW.KGRB.SC.Y.0015.120221T0300Z-120222T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 353 PM CST MON FEB 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY. * SOUTHEAST WINDS WILL INCREASE TO 10 TO 20 KNOTS BY TONIGHT AND CONTINUE THROUGH TUESDAY MORNING. WINDS WILL VEER SOUTHWEST AND SUBSIDE FOR A BRIEF TIME TUESDAY AFTERNOON BEFORE INCREASING AGAIN OUT OF THE WEST TO 15 TO 25 KNOTS TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * WAVES...BUILDING TO 4 TO 6 FEET TONIGHT AND CONTINUING UNTIL TUESDAY MORNING. WAVES WILL THEN SUBSIDE TO 3 TO 5 FEET TUESDAY AFTERNOON THROUGH WEDNESDAY AS WINDS SHIFT WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
528 WHUS73 KGRB 210314 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 914 PM CST MON FEB 20 2012 ...GUSTY WINDS AND BUILDING WAVES EXPECTED THROUGH THE NIGHT... .AN LOW PRESSURE SYSTEM IN WESTERN MINNESOTA WILL CONTINUE TO MOVE TOWARDS WISCONSIN TONIGHT...CAUSING WINDS TO INCREASE ACROSS THE AREA. GUSTY SOUTHEAST WINDS WILL CAUSE BUILDING WAVES THROUGH THE NIGHT. STRONG SOUTH WINDS AND HIGH WAVES WILL CONTINUE TUESDAY MORNING. WINDS WILL SUBSIDE FOR A BRIEF PERIOD TUESDAY AFTERNOON...HOWEVER WAVES ARE STILL EXPECTED TO BE HAZARDOUS DURING THIS TIME. WEST WINDS WILL INCREASE AGAIN WEDNESDAY NIGHT BEHIND THE SYSTEM AND CONTINUE TO BE GUSTY THROUGH LATE WEDNESDAY MORNING. LMZ541>543-211115- /O.CON.KGRB.SC.Y.0015.000000T0000Z-120222T1500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 914 PM CST MON FEB 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * SOUTHEAST WINDS WILL INCREASE TO 10 TO 20 KNOTS TONIGHT AND CONTINUE THROUGH TUESDAY MORNING. WINDS WILL VEER SOUTHWEST AND SUBSIDE FOR A BRIEF TIME TUESDAY AFTERNOON BEFORE INCREASING AGAIN OUT OF THE WEST TO 15 TO 25 KNOTS TUESDAY EVENING THROUGH WEDNESDAY MORNING. * WAVES...BUILDING TO 4 TO 6 FEET TONIGHT AND CONTINUING UNTIL TUESDAY MORNING. WAVES WILL THEN SUBSIDE AS WINDS SHIFT WEST TO 3 TO 5 FEET TUESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
287 WHUS73 KGRB 210933 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 333 AM CST TUE FEB 21 2012 .A COMPLEX STORM SYSTEM WILL CROSS THE REGION TODAY AND THEN PULL OFF TO THE EAST TONIGHT AND WEDNESDAY. SOUTH WINDS IN ADVANCE OF THE STORM WILL SHIFT TO THE WEST TONIGHT. LMZ541>543-211745- /O.EXT.KGRB.SC.Y.0015.000000T0000Z-120222T2200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 333 AM CST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST WEDNESDAY... * SOUTH WINDS OF 15 TO 25 KNOTS WITH A FEW GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED EARLY TODAY. WINDS WILL VEER SOUTHWEST THIS AFTERNOON...AND WEST TONIGHT. WEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE WEDNESDAY. * WAVES OF 4 T 7 FEET ARE EXPECTED TODAY. WAVES WILL SUBSIDE TO 2 TO 4 FEET TONIGHT AS WINDS TURN OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
731 WHUS73 KGRB 211619 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1019 AM CST TUE FEB 21 2012 .A COMPLEX STORM SYSTEM WILL CROSS THE REGION THIS AFTERNOON AND THEN PULL OFF TO THE EAST TONIGHT AND WEDNESDAY. SOUTH WINDS IN ADVANCE OF THE STORM WILL SHIFT TO THE WEST TONIGHT. LMZ541>543-220030- /O.CON.KGRB.SC.Y.0015.000000T0000Z-120222T2200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1019 AM CST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST WEDNESDAY... * SOUTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THIS AFTERNOON... SHIFTING TO THE WEST TONIGHT. WEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE WEDNESDAY. * WAVES OF 4 T 7 FEET ARE EXPECTED THIS AFTERNOON. WAVES WILL SUBSIDE TO 2 TO 4 FEET TONIGHT AS WINDS TURN OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
108 WHUS73 KGRB 212203 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 403 PM CST TUE FEB 21 2012 ...GUSTY WEST WINDS ARE EXPECTED TONIGHT THROUGH WEDNESDAY AFTERNOON... .BRISK AND GUSTY SOUTHWEST TO WEST WINDS WILL PREVAIL IN THE WAKE OF A THE COLD FRONT FOR TONIGHT THROUGH WEDNESDAY AFTERNOON. LMZ541>543-220615- /O.CON.KGRB.SC.Y.0015.000000T0000Z-120222T2200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 403 PM CST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST WEDNESDAY... * WEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TONIGHT AND WEDNESDAY. * WAVES OF 4 TO 7 FEET ARE EXPECTED TO EASE TO 3 TO 5 FT TONIGHT AND 2 TO 4 FT ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
903 WHUS73 KGRB 220302 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 902 PM CST TUE FEB 21 2012 ...GUSTY WEST WINDS ARE EXPECTED TONIGHT THROUGH WEDNESDAY AFTERNOON... .GUSTY SOUTHWEST TO WEST WINDS WILL PREVAIL IN THE WAKE OF A THE COLD FRONT FOR TONIGHT THROUGH WEDNESDAY AFTERNOON. LMZ541>543-221115- /O.CON.KGRB.SC.Y.0015.000000T0000Z-120222T2200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 902 PM CST TUE FEB 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST WEDNESDAY... * WEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TONIGHT AND WEDNESDAY. * WAVES OF 3 TO 5 FEET ARE EXPECTED TO EASE TO 2 TO 4 FT ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
317 WHUS73 KGRB 220931 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 331 AM CST WED FEB 22 2012 ...WEST WINDS WILL DIMINISH TODAY... .GUSTY WEST WINDS WILL CONTINUE THIS MORNING. WINDS WILL DIMINISH THIS AFTERNOON AS HIGH PRESSURE BUILDS INTO THE REGION. LMZ541>543-221745- /O.CON.KGRB.SC.Y.0015.000000T0000Z-120222T2200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 331 AM CST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THIS MORNING. WINDS WILL DIMINISH THIS AFTERNOON. * WAVES OF 2 TO 4 FT ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
489 WHUS73 KGRB 221541 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 941 AM CST WED FEB 22 2012 ...WEST WINDS WILL DIMINISH BY LATE AFTERNOON... .GUSTY WEST WINDS WILL CONTINUE INTO THE AFTERNOON AND BEGIN TO DIMINISH AS HIGH PRESSURE BUILDS INTO THE REGION. LMZ541>543-222200- /O.CON.KGRB.SC.Y.0015.000000T0000Z-120222T2200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 941 AM CST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH TO 10 TO 20 KTS BY LATE AFTERNOON. * WAVES OF 2 TO 4 FT ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
025 WHUS73 KGRB 222045 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CST WED FEB 22 2012 ...WEST WINDS DIMINISHING... LMZ541>543-222145- /O.CAN.KGRB.SC.Y.0015.000000T0000Z-120222T2200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 245 PM CST WED FEB 22 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 2:42 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 20, 2:42 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 242 PM CST MON FEB 20 2012 .SHORT TERM...TNGT AND TUE. MAIN FCST FOCUS TO BE ON TIMING OF SNOW ARRIVAL...SNOW ACCUMULATIONS AND WHETHER ANY RAIN CAN MIX WITH THE SNOW TUE AFTERNOON. THE 20Z MSAS SFC ANALYSIS INDICATED HI PRES OVER THE ERN GREAT LAKES WITH LOW PRES OVER S-CNTRL NEBRASKA. A TIGHT PRES GRADIENT BETWEEN THESE TWO WEATHER FEATURES WAS BRINGING GUSTY WINDS ACROSS THE MIDWEST WITH GUSTS OVER 30 MPH. RADAR MOSAIC WAS ALREADY PICKING UP A LARGE BAND OF PCPN FROM THE DAKOTA/MN SWD THRU THE CNTRL PLAINS WITH EVEN AN OCCASIONAL STRIKE OF LIGHTNING. MDLS CONT TO ADVERTISE A RATHER IMPRESSIVE SRN STREAM SHRTWV TROF WL MOVE NE INTO NRN/CNTRL IL TNGT...WHILE A NRN STREAM SHRTWV TROF DIGS SE THRU THE NRN PLAINS. THESE TWO UPR SYSTEMS WL NOT QUITE BE ABLE TO PHASE IN TIME TO PRODUCE A LARGE STORM...HOWEVER AN ELONGATED TROF OF LOW PRES WL OCCUR WITH A GOOD FEED OF LOW-LVL MSTR TO OVERCOME THE INITIAL DRY AIR MASS OVER WI. EXPECT TO SEE LIGHT SNOW REACH CNTRL WI AFT MIDNIGHT AND ERN WI BY DAYBREAK. FAR NE WI MAY NOT SEE ANY SNOW AT ALL TNGT AS THE DRY AIR AT THE LWR LVLS OF THE ATM TO AT LEAST EVAPORATE THE INITIAL SURGE OF PCPN. THICKENING CLOUDS WL PREVENT TEMPS FROM FALLING TOO FAR TNGT... ESPECIALLY WITH WINDS INCREASING JUST ABOVE THE SFC TO KEEP THE ATM MIXED. LOOK FOR MIN TEMPS TO RANGE FROM THE MIDDLE 20S NORTH... TO AROUND 30 DEGS E-CNTRL. THE ELONGATED UPR TROF LIFTS NEWD THRU WI PRIMARILY DURING TUE MORNING WITH A BAND OF SNOW MOVING THRU THE FCST AREA. PBLM FROM ACCUMULATIONS WL BE THE TEMPS WHICH ARE EXPECTED TO BE IN THE UPR 20S TO LWR 30S WHEN THE SNOW REALLY GETS GOING. THIS WL LEAD TO A RATHER LOW SNOW-TO-WATER RATIO GENERALLY IN THE 8-12:1 RANGE. QPF AMOUNTS ARE PROGGED TO BE IN THE 0.05-0.15" RANGE WHICH WOULD TRANSLATE TO A BROAD 1 TO 2 INCHES OF SNOW FOR CNTRL WI AND AN INCH OR LESS FOR ERN WI. BY TUE AFTERNOON...LIGHT SNOW REMAINS LIKELY OVER THE NORTH AS THE NRN STREAM SHRTWV TROF ARRIVES...WHILE LIGHT RAIN WL MIX WITH THE SNOW OVER PARTS OF CNTRL AND EAST AS TEMPS WARM INTO THE UPR 30S. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. THE MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE 500MB FLOW THROUGH THE REMAINDER OF THE WEEK AS HEIGHTS FALL ACROSS THE GREAT LAKES AND A RIDGE BUILDS IN THE WEST. A SHORTWAVE TROUGH MOVING FROM LAKE WINNIPEG TO WESTERN WISCONSIN SHOULD PRODUCE SNOW SHOWERS ACROSS THE AREA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THE GFS PRODUCES A SIGNIFICANT SURFACE LOW THAT MOVES SLOWLY ACROSS WISCONSIN AND LOWER MICHIGAN THAT LOOKS TOO DEEP CONSIDERING THE UPPER FLOW. THE OTHER MODELS HAVE A WEAKER SURFACE TROUGH MOVING MORE QUICKLY ACROSS. WILL DISCARD THE GFS SOLUTION FOR NOW AND JUST KEEP SNOW SHOWERS IN THE FORECAST. BLUSTERY AND COLDER FRIDAY AND SATURDAY WITH TEMPERATURES A LITTLE BELOW NORMAL FOR THIS TIME OF THE YEAR. STILL LOOKS LIKE A MAJOR WINTER STORM WILL AFFECT THE UPPER MIDWEST AND GREAT LAKES SOMETIME EARLY NEXT WEEK. THERE ARE MODEL DIFFERENCES WITH THE HANDLING OF JET ENERGY COMING IN FROM THE WEST COAST. THE GFS IS AN ENTIRE DAY QUICKER THAN THE ECMWF WITH BRINGING A SIGNIFICANT CYCLONE FROM THE CENTRAL PLAINS TO THE WESTERN GREAT LAKES AS AN ARCTIC HIGH DROPS INTO THE NORTHERN PLAINS. LOTS OF UNCERTAINTY WITH THE TRACK AND TIMING OF THIS SYSTEM...BUT IT LOOKS LIKE IT HAS THE POTENTIAL TO EASILY BE THE BIGGEST WINTER STORM OF THE SEASON IN THIS PART OF THE COUNTRY. THE GFS SOLUTION WOULD BRING A 6 TO 10 INCH SNOWFALL TO OUR AREA SUNDAY AND SUNDAY EVENING WHILE THE ECMWF WOULD BRING A HEAVY SNOW TO NORTHERN WISCONSIN MONDAY THROUGH TUESDAY WITH THE POTENTIAL FOR AN SLEET OR ICE STORM FURTHER SOUTH. STILL A LONG WAYS OUT BUT THE MODELS HAVE HINTED AT A BIG STORM FOR SEVERAL DAYS NOW. && .AVIATION...VFR CONDITIONS EXPECTED TO CONT THRU THIS EVENING... HOWEVER CONDITIONS ARE EXPECTED TO GRADUALLY DETERIORATE LATE TONIGHT INTO TUESDAY AS A RATHER STRONG UPPER LEVEL DISTURBANCE AND ACCOMPANYING AREA OF LOW PRES MOVE TOWARD WI. AS THIS SYSTEM MOVES ACROSS WI LATE TNGT AND TUE...VSBYS AND CIGS WL QUICKLY DROP TO IFR CONDITIONS AROUND 12Z FOR THE RHI...AUW AND CWA TAF SITES WITH A COUPLE HOUR LAG FOR THE GRB/ATW TAF SITES AS LIGHT SNOW OVERSPREADS THE REGION. HAVE ALSO INCLUDED SOME LLWS TO THE TAF'S TNGT AS SOUTHERLY WINDS INCREASE TO GREATER THAN 30 KTS AT 1500 FT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/RDM
Hazardous weather outlook, Feb 20, 2:53 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 253 PM CST MON FEB 20 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-212100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 253 PM CST MON FEB 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT AREA ROADWAYS MAY BECOME SLIPPERY LATE TONIGHT OVER CENTRAL AND NORTH-CENTRAL WISCONSIN AS LIGHT SNOW SPREADS INTO THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY LIGHT SNOW WILL MOVE ACROSS THE REST OF EAST-CENTRAL AND NORTHEAST WISCONSIN ON TUESDAY. ACCUMULATIONS WILL RANGE FROM LESS THAN AN INCH ACROSS EAST-CENTRAL WISCONSIN...TO ALMOST TWO INCHES OVER NORTH-CENTRAL WISCONSIN. SINCE THIS SNOW WILL BE FALLING DURING THE MORNING COMMUTE FOR MUCH OF THE AREA...MOTORISTS ARE ADVISED TO ALLOW EXTRA TIME TO REACH THEIR DESTINATION AND SLOW DOWN TO A SAFE SPEED. OCCASIONAL CHANCES FOR LIGHT SNOW WILL OCCUR WEDNESDAY THROUGH FRIDAY. THE BEST CHANCES FOR ACCUMULATING SNOW LOOKS TO OCCUR ON THURSDAY. THERE IS SOME POTENTIAL FOR A SIGNIFICANT WINTER STORM SUNDAY OR MONDAY. WHILE THE TIMING AND TRACK IS VERY UNCERTAIN... THIS POTENTIAL WINTER STORM COULD PRODUCE A SNOW AND ICE STORM THAT WOULD AFFECT A LARGE PORTION OF THE UPPER MIDWEST AND GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...THOUGH ANY SNOWFALL REPORTS ON TUESDAY WOULD BE GREATLY APPRECIATED. LMZ521-522-541>543-212100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 253 PM CST MON FEB 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AK/RDM
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.